Hail, Jefferson
- When
- April 20, 1:20 PM CST
- Where
- Jefferson County, China
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.033, -94.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 20, 1:10 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 210 PM CDT SUN APR 20 2003 CURRENTLY...A COLD FRONT EXTENDS EAST OF TXK...DOWN THROUGH WEST OF SHV...LFK...AND INTO VCT. SHOWERS AND THUNDERSTORMS HAVE FORMED ALONG THE FRONT IN A LINE NEAR HOU AND DOWN THROUGH THE SE COAST OF TX. FOR THE REST OF TODAY...THE SHOWERS AND THUNDERSTORMS ARE NOW MOVING INTO THE EXTREME WESTERN PORTIONS OF OUR CWA. THE QUESTION IS WILL THIS LINE HOLD TOGETHER AS IT MOVES THROUGH LA. THE LATEST MESO- ETA SHOWS LIMITED MOISTURE IN THE AREA THIS AFTERNOON FOR SOUTH LA... 700 MB RH VALUES REMAIN AT ABOUT 60%. FCST SOUNDINGS...HOWEVER...ARE SHOWING PW VALUES ABOVE 1.5 INCHES FOR THIS AFTERNOON AND GOOD LIS AND K-INDEXS. AFTER 03Z (10 PM)...THESE VALUES DROP CONSIDERABLY AND RAIN/TSRA ACTIVITY SHOULD DROP OFF. UNTIL THEN...EXPECTING SCATTERED TSRA THROUGHOUT THE CWA. OVERNIGHT...THE FRONT WILL SLOW CONSIDERABLY TONIGHT AS IT MOVES THROUGH CENTRAL LA. IT IS NOT EXPECTED TO REACH THE COAST UNTIL TOMORROW MORNING. AS IT MOVES THROUGH THE STATE...EXPECT THERE BE SLIGHT CHANCES FOR RAIN OVERNIGHT (AGAIN...LOW RH VALUES IN THE MID LEVELS TONIGHT WILL LIMIT ANY KIND OF MAJOR DEVELOPMENT ALONG THE FRONT). GFS AGREES WITH LIMITED MID-LEVEL MOISTURE FOR TONIGHT BUT STILL HAS WIDESPREAD PRECIP ALONG THE FRONT FOR ALL OF TONIGHT. THROUGHOUT THE DAY TOMORROW...SLIGHT CHANCES FOR PRECIP WILL CONTINUE ALONG THE COAST WITH FRONT SITTING JUST OFFSHORE AND DECENT MOISTURE OVER THE AREA. BUT BY LATE AFTN/EVNG MUCH DRIER AIR MOVES INTO THE AREA WITH SLIGHT RIDGING IN THE UPR LVLS AND SFC HIGH PRESSURE MOVING INTO THE CENTRAL PLAINS. NEXT CHANCE FOR RAIN WILL BE TUES AFTN/EVNG FOR THE WESTERN ZONES AS A SHORTWAVE MOVES THROUGH...PROVIDING THE LIFT FOR ISOLD ACTIVITY. MOST OF THE ENERGY...HOWEVER...APPEARS TO BE DOWN SOUTH OVER THE COASTAL WATERS. AN UPR LVL LOW MOVING INTO CO ON WED AM WILL EJECT SHORTWAVES INTO THE REGION LEAVING CHANCES FOR RAIN IN THE FORECAST THROUGH FRIDAY. THE BEST CHANCE FOR ANY KIND OF ACCUMULATIONS WILL BE WED NIGHT INTO THURS AM AS THE UPR LVL TROUGH BEGINS TO MOVE THROUGH THE AREA. WILL LEAVE RAIN OUT OF THE FCST ON SAT FOR NOW...BUT LOOKS LIKE IT COULD BE BACK IN ON SUNDAY NIGHT. .PRELIMINARY POINT TEMPS/POPS... KLCH 62 78 57 78 / 30 20 00 20 KBPT 61 79 58 77 / 40 20 10 30 KAEX 60 77 54 76 / 40 10 00 00 KLFT 65 78 57 78 / 30 20 00 20 .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. MCNATT
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-211000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 500 AM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A WEAK COLD FRONT...AN UPPER LEVEL DISTURBANCE AND AN INCREASINGLY MOIST AIRMASS WILL COMBINE FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON. SOME OF THESE SHOWERS AND THUNDERSTORMS WILL LINGER INTO THE EVENING HOURS. NO SEVERE WEATHER IS EXPECTED TODAY OR TONIGHT. HOWEVER...A FEW OF THESE STORMS COULD PRODUCE HEAVY DOWN-POURS AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAY TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A CHANCE FOR SHOWERS WILL AGAIN ENTER THE FORECAST FOR WEDNESDAY THROUGH FRIDAY. HOWEVER...NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED AT THIS TIME. RUA
The Houston radar (KHGX), 95 km away, was scanning. The volume nearest the first event began at 19:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351194.